MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453174
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a genesis ii tkr the surgeon was unable to lock a size 3-4 12mm ps insert into a size 3 tibial baseplate.Implant was checked before opening and it was the correct implant.The surgeon ensured there was no blood/debris in the way and tried again.He was still not successful.There was not a second implant at the hospital and there was a delay while a new one was sent from the office.During the delay the surgeon trialled a 13mm insert and decided that was a good choice.The size 3-4 13mm locked into the size 3 tibia the first time with no problem.
 
Additional Manufacturer Narrative
It was reported that during a genesis ii tkr the surgeon was unable to lock a size 3-4 12mm ps insert into a size 3 tibial baseplate.There was not a second implant at the hospital and there was a delay while a new one was sent from the office.During the delay the surgeon trialled a 13mm insert and decided that was a good choice.The size 3-4 13mm locked into the size 3 tibia the first time with no problem.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows deformation on the part probably from attempted insertion.Dimensional analysis could not be performed as the severe damage/deformation at the lock detail would not allow for accurate measurement.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but are not limited to size of device or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10428236
Report Number1020279-2020-04061
Device Sequence Number1896378
Product Code JWH
UDI-Device Identifier00885556486993
UDI-Public00885556486993
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453174
Device Catalogue Number71453174
Device Lot Number17FM02867
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;